Wife found out she has shingles a few days ago.Nowafter a few days of taking the medicine she sometimes jerks and shakes for no reason.
Will to much gabapentin cause jerking and shaking plus panic attacks.Taking 300mg 3 times a day?
Question posted by Doug48 on 12 Jan 2014
Last updated on 14 January 2014
Hi, I started gabapentin a few months ago, with the same dose as your wife 300mg 3X daily. I did have feeling that didn't seem right, just held out & in a week or so all was good no bad feeling or side effects. If your wife can't handle them then call her Dr. I am now on 600mg 3X daily with no side effects. Hope things work out for your wife. Good Luck.
I had similar side effects when I first began gabapentin and what my Dr informed me with, it is a drug that one has to build a tolerance up to in order for it to completely give you a more calming effect and is most effective. I'm on two weeks now and those unpleasant side effects have subsided and now I am feeling a whole lot better over all. Most pharmacists will tell you that gabapentin over all a really good med for most.
They started her out on too high a dose. I take 600 a day but I started at 300 a day. She definately needs to call her dr.
I have taken 3600 mg daily of gabapentin and never experienced jerking or shaking, but with any medication there could be all sorts of side effects as we are all different. Usually gabapentin has a calming effect, but your wife may be suffering with the panic etc due to the pain of the shingles. Call the prescribing doctor or pharmacist and tell them what is happening with your wife.
- Gabapentin uses and safety info
- Gabapentin information for Healthcare Professionals (includes dosage details)
- Side effects of Gabapentin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.